Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 414, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2007, 10:26 PM EDT for Meriwether County, Pike County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2007, 10:26 PM EDT (02:26 UTC)
- Expired
- Aug 23, 2007, 11:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Meriwether County, GA, Pike County, GA
The radar
The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 240226 SVRFFC GAC199-231-240315- /O.NEW.KFFC.SV.W.0414.070824T0226Z-070824T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1026 PM EDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA WESTERN PIKE COUNTY IN WEST CENTRAL GEORGIA * UNTIL 1115 PM EDT * AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF IMLAC...MOVING SOUTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOOSTER...LIFSEY...GAY...NEAL AND MOLENA. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3318 8440 3320 8463 3304 8483 3299 8436 $$
1 follow-up statement
000 WWUS52 KFFC 240251 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1051 PM EDT THU AUG 23 2007 GAC199-231-240315- /O.CON.KFFC.SV.W.0414.000000T0000Z-070824T0315Z/ PIKE GA-MERIWETHER GA- 1051 PM EDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR MERIWETHER AND WESTERN PIKE COUNTIES... AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GAY...MOVING SOUTH AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIFSEY...NEAL...IMLAC AND MOLENA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3318 8440 3320 8463 3304 8483 3299 8436 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:30 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 23, 6:30 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT THU AUG 23 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... STRONG SUBTROPICAL UPPER RIDGE...CENTERED NEAR BHM...WILL DRIFT SLIGHTLY FURTHER WEST...THEN START A NEWRD MOVEMENT TOWARD THE TN/SOUTHERN APPALACHIAN REGION...ALL THE WHILE WEAKENING. THE UPPER HIGH WILL THEN DRIFT WEST AND BE CENTERED OVER THE ARLKATEX REGION INTO THE WEEKEND...BUT REMAIN ELONGATED ALL THE WAY FROM TX INTO THE SE. AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH...A WEAKNESS/INVERTED TROUGH/EASTERLY WAVE WILL DEVELOP ALONG THE SE U.S. COAST...AND SLOWLY PROPAGATE SW INTO THE WEEKEND. MEANWHILE...THE WESTERLIES ARE STRENGTHENING WITH A STRONG SHORT WAVE PROGGED TO MOVE THROUGH THE OH VALLEY INTO THE WEEKEND. THIS SHORT WAVE IS NOW SUPPORTING A MAJOR SEVERE WEATHER OUTBREAK IN THE NORTHERN PLAINS/MIDWEST. AS THE UPPER HIGH DRIFTS WEST OF THE AREA...NORTHWEST FLOW ALOFT WILL ALLOW THE SHORT WAVE AND ASSOCIATED FRONT TO PENETRATE INTO THE SE U.S. FOR SAT-SUN. THIS WILL RESULT IN INCREASED CONVECTION OVER THE WEEKEND...WITH LATE SAT - SUN APPEARING TO BE THE MOST FAVORABLE TIME FROM N-S. BEYOND THAT...THE UPPER HIGH BUILDS BACK INTO THE SE FOR THE FIRST HALF OF NEXT WEEK...BUT GA REMAINS NEAR THE EASTERLY PERIPHERY...WHICH WILL CONTINUE TO ALLOW SHORT WAVES AND COLD POOLS ALOFT TO DRIFT S ACROSS THE AREA FROM THE OHIO VALLEY AND MID-ATLANTIC REGION. SFC HIGH PRESSURE OVER THE MID-ATLANTIC...BRINGING AN EASTERLY FLOW TO THE REGION NOW...WILL BE SHORT LIVED AS BERMUDA HIGH TAKES OVER AGAIN BY FRI...BRINGING SFC WINDS BACK TO THE SW. THE MCS...WHICH BROUGHT WIDESPREAD SEVERE WEATHER TO SOUTHERN PARTS OF THE CWA LAST NIGHT...WAS WELL DEPICTED BY GFS ON 12Z RUN YESTERDAY. CURRENT GFS HAS THIS CONTINUING TO DRIFT WSW THROUGH THE DAY AND INTO FRI...CENTERED NEAR MSY BY TONIGHT. NAM DOES NOT INITIALIZE WELL AT ALL AND DOES NOT SEE MCS. IN ADDITION...IT TRIES TO BRING THE AREA UNDER THE WESTERN SIDE OF AN ATLANTIC SUBTROPICAL RIDGE...INSTEAD OF THE EASTERN SIDE OF THE SOUTHERN U.S. SUBTROPICAL RIDGE. ECMWF AND UKMET ARE IN GOOD AGREEMENT WITH GFS. SUBSIDENCE ON BACK SIDE OF MCS SYSTEM SHOULD INITIALLY LIMIT CONVECTION ACROSS SOUTHERN/CENTRAL PARTS OF THE STATE. HOWEVER...AIR MASS ACROSS THE REGION IS EXTREMELY UNSTABLE WITH LI AROUND -7 AND CAPES IN EXCESS OF 3000 J/KG....K INDEX 45...ETC...AND UPSLOPE FLOW PROVIDING OROGRAPHIC LIFTING ACROSS THE MOUNTAINS THIS AFTERNOON...AND BEST THREAT FOR CONVECTION THROUGH THE EVENING HOURS WILL BE IN THE N MOUNTAINS...AND POSSIBLY NW GA AS WELL...ALTHOUGH THAT AREA IS CLOSER TO LARGE SCALE SUBSIDENCE NEAR THE UPPER RIDGE CENTER. HOTTEST TEMPERATURES WILL DRIFT WEST WITH THE UPPER HIGH AND HOPEFULLY WE HAVE SEEN THE LAST OF THE 100S...WITH THE POSSIBLE EXCEPTION OF THE WESTERN BORDER. FOR FRI...MOST OF THE AREA SHOULD SEE BETTER CHANCES FOR CONVECTION THAN TODAY AS THE UPPER RIDGE BACKS OFF TO THE WEST AND THE WEAK UPPER LOW DRIFTS CLOSER TO THE SE SECTIONS. THE HIGHEST POPS WILL BE ACROSS THE SE...BUT CANNOT RULE OUT CONVECTION ANYWHERE. GIVEN PATTERN...IT SHOULD BE LARGELY DIURNAL. FOR SAT- SUN...BETTER CHANCES FOR CONVECTION AS THE FRONT AND UPPER TROUGH DRIFT INTO THE AREA FROM THE NW. BEST CHANCES FOR SAT SHOULD BE IN THE NORTH...BUT CANNOT RULE OUT CONVECTION ANYWHERE BECAUSE OF WEAK LOW PRESSURE AND EASTERLY FLOW OVER THE SOUTHERN AREAS. FOR SUN...CHANCE POPS WARRANTED EVERYWHERE AS THE FRONT STALLS ACROSS THE CENTRAL PART OF THE CWA AND SHORT WAVE ENERGY CONTINUES TO DRIFT SOUTH AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH. .LONG TERM /SUNDAY THROUGH THURSDAY/... MON-WED...CONVECTION WILL BECOME MORE DIURNAL AND MORE SCATTERED AS THE FRONT WASHES OUT AND THE UPPER HIGH...ALBEIT WEAKER...DRIFTS BACK OVER THE AREA. BEST CHANCES APPEAR IN THE SOUTH PART OF THE CWA MON-TUE. BY WED...YET ANOTHER SHORT WAVE AND FRONT DRIFT INTO THE AREA FROM THE NORTH AND ENHANCE THE CHANCES FOR CONVECTION AGAIN. CHANCE POPS APPEAR WARRANTED THROUGH MUCH OF THE EXTENDED PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. AT THIS POINT...IT APPEARS THAT THU OFFERS THE BEST CHANCE OF WIDESPREAD CONVECTION SUPPORTED SYNOPTICALLY. BOTH THE FRONT THIS WEEKEND AND THE ONE LATE NEXT WEEK ARE WELL SUPPORTED BY LARGE AREAS OF CANADIAN HIGH PRESSURE...ALTHOUGH THE GENERAL TRAJECTORY OF THIS WILL BE EASTWARD TOWARD THE NE U.S. IT IS CLEAR THAT THE TREND TOWARD A FALL PATTERN IS BEGINNING THROUGH THIS FORECAST PERIOD. HOPEFULLY...WE HAVE JUST ABOUT SEEN THE LAST OF THE 100 DAYS. COULD NOT TOTALLY RULE OUT A FEW SPOTS REACHING 100 AHEAD OF THE FRONT MID PART OF NEXT WEEK...BUT MAX TEMPS...ALTHOUGH REMAINING ABOVE NORMAL...SHOULD BE DROPPING CLOSER TO SEASONAL NORMALS AS THE WEEK PROGRESSES. && .AVIATION... AIRMASS REMAINS VERY MOIST OVER THE AREA WITH DWPTS IN THE 70S. THE WINDS SHOULD CONTINUE OUT OF THE E-SE AT THE SURFACE...BUT FROM THE NE ALOFT. THIS FLOW...AND THE HIGH MOISTURE POOL COULD SEE THESE STORMS DRIFT FURTHER SOUTH DURING THE EVENING...THOUGH THE UPPER LEVEL SHORTWAVE ROTATING AROUND THE RIDGE PULLS BACK INTO ALABAMA. SATL SHOWS THE CIRRUS SHIELD SPREADING AND WE MIGHT SEE REDUCED VSBYS DURING THE MRNG HOURS DUE TO HAZE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 95 71 96 72 / 20 20 20 20 20 ATLANTA 75 95 74 96 74 / 20 20 20 20 20 BLAIRSVILLE 66 90 65 88 66 / 30 20 20 20 30 CARTERSVILLE 72 96 71 97 70 / 30 20 20 20 30 COLUMBUS 76 96 75 94 76 / 20 30 30 20 20 GAINESVILLE 74 94 73 95 74 / 30 20 20 20 20 MACON 72 94 71 95 74 / 20 30 20 20 20 ROME 72 100 71 98 70 / 30 20 20 20 30 PEACHTREE CITY 70 93 69 95 70 / 20 20 20 20 20 VIDALIA 75 93 74 94 76 / 20 30 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/50/37
Hazardous weather outlook, Aug 23, 7:00 PM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK. . .UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EDT THU AUG 23 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 700 PM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS EVENING. .SYNOPSIS... THE UPPER LEVEL RIDGE THAT HAS DOMINATED THE SOUTHEAST U.S. FOR THE PAST FEW DAYS WILL BEGIN TO WEAKEN AS IT DRIFTS WESTWARD AND BECOME CENTERED OVER ALABAMA TODAY. A WEAK SHORTWAVE ALOFT WILL MOVE ACROSS THE CAROLINAS INTO EAST GEORGIA THIS EVENING AND INTO ALABAMA BY MORNING. .PRIMARY HAZARDS... STRONG GUSTY WINDS...FREQUENT LIGHTNING AND HAIL WILL BE THE PRIMARY HAZARDS WITH THE THUNDERSTORMS THAT DEVELOP. THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE NORTH GEORGIA MOUNTAINS AND ACROSS CENTRAL GEORGIA MAINLY BEFORE 10 PM. .DISCUSSION... A WEAK SHORTWAVE MOVING ACROSS THE CAROLINAS INTO EAST GEORGIA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS TODAY. LIFTED INDICES HAVE CLIMBED INTO THE -2 TO -4 RANGE WITH CAPES INCREASING INTO THE 1500 TO 2500 RANGE...WHILE DIFFERENTIAL HEATING AND WEAK UPSLOPE FLOW ARE AIDING IN THUNDERSTORM DEVELOPMENT IN THE MOUNTAINS. SOME STORMS WILL BE STRONG...AND BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 8:55 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 855 PM EDT THU AUG 23 2007 GAZ036-037-240130- 855 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN OCONEE AND CLARKE COUNTIES UNTIL 930 PM EDT... AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EASTVILLE...MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS OCONEE AND CLARKE COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ATHENS...WATKINSVILLE...EASTVILLE...NORTH HIGH SHOALS AND BISHOP. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 23, 8:58 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 858 PM EDT THU AUG 23 2007 GAZ044-055-240130- 858 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTH CLAYTON AND SOUTHEAST FULTON COUNTIES UNTIL 930 PM EDT... AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAPEVILLE...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS CLAYTON AND FULTON COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HAPEVILLE...EAST POINT...CONLEY...ATLANTA HARTSFIELD-JACKSON AIRPORT...COLLEGE PARK...FOREST PARK...LAKE CITY...RIVERDALE...MORROW AND JONESBORO. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 23, 9:12 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 912 PM EDT THU AUG 23 2007 GAZ054-240145- 912 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN FAYETTE COUNTY UNTIL 945 PM EDT... AT 910 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KENWOOD...MOVING SOUTHWEST AT 20 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FAYETTE COUNTY THROUGH 945 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE KENWOOD...LEES MILL...SANDY CREEK...INMAN...FAYETTEVILLE... WOOLSEY...TYRONE AND BROOKS.
Special weather statement, Aug 23, 9:23 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 923 PM EDT THU AUG 23 2007 GAZ027-240200- 923 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN MADISON COUNTY UNTIL 1000 PM EDT... AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ILA...MOVING SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS PORTIONS OF MADISON COUNTY THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ILA...DANIELSVILLE...DIAMOND HILL AND NEESE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Aug 23, 9:48 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 948 PM EDT THU AUG 23 2007 GAZ054-056-240215- 948 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WEST SPALDING AND EAST FAYETTE COUNTIES UNTIL 1015 PM EDT... AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BIRDIE...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WEST SPALDING AND EAST FAYETTE COUNTIES THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE POMONA...INMAN... WOOLSEY...SUNNY SIDE...EXPERIMENT...BIRDIE...GRIFFIN...ZETELLA... ROVER...RIO AND BROOKS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 23, 10:17 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1017 PM EDT THU AUG 23 2007 GAZ053-056-067-068-240245- 1017 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN PIKE...MERIWETHER...WESTERN SPALDING AND SOUTHERN COWETA COUNTIES UNTIL 1045 PM EDT... AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ZETELLA...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS PORTIONS OF PIKE...MERIWETHER...SPALDING AND COWETA COUNTIES THROUGH 1045 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WILLIAMSON...HARALSON...LUTHERSVILLE...GAY AND CONCORD. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Rockdale | 45 min |
| Aug 23, 8:27 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 33 min |
| Aug 23, 8:43 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 32 min |
| Aug 23, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 25 min |
| Aug 23, 9:29 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 31 min |
| Aug 24, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 30 min |
| Aug 24, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Union | 32 min |
| Aug 24, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 44 min |
| Aug 24, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 31 min |
| Aug 24, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 28 min |
| Aug 24, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 37 min |
| Aug 24, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 23 min |
| Aug 24, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 25 min |
| Aug 24, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Oconee | 24 min |
| Aug 24, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 45 min |
| Aug 24, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Walton | 23 min |
| Aug 24, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 50 min |
| Aug 24, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 38 min |
| Aug 24, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 30 min |
| Aug 24, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 18 min |
| Aug 24, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 34 min |
| Aug 24, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 43 min |
| Aug 24, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 26 min |
| Aug 24, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro | 50 min |
| Aug 24, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 49 min |
| Aug 24, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 42 min |
| Aug 24, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Twiggs | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.